To the Editor.
—Pericarditis as a complication of thyrotoxicosis has been reported only once in the literature.1
Report of a Case.
—A 67-year-old man had tremor, palpitations, excessive heat radiation, and chest pressure.The resting pulse rate was 130 beats per minute, and cardiovascular examination showed a hyperactive precordium, a scratching systolic Lerman's sound, and hyperactive reflexes. The ECG showed no ST-T-segment abnormalities. The thyroxine (T4) radioimmunoassay level was 23.7% (normal, 4.5% to 12.0%). Triiodothyronine (T3) uptake was 60% (normal, 31% to 45%).He was given propranolol hydrochloride, 20 mg three times daily, and propylthiouracil, 100 mg three times daily. On July 25, 1980, he noticed substernal chest pain on exertion. The ECG showed slower heart rate, but a 2-mm inferior ST-segment elevation. Propranolol hydrochloride therapy was increased to 80 mg three times daily, and isosorbide dinitrate, nitroglycerin, potassium iodide, and methylprednisolone acetate were added. By July 31, 1980,